Alert archive / Montana / Winter Weather Advisories in 2021
Winter Weather Advisory 79, NWS Missoula, MT
NWS Missoula, MT issued this winter weather advisory at Dec 25, 2021, 11:43 AM PST for Clearwater County, Idaho County, Lemhi County, Idaho; 11 counties in Montana. It took effect at Dec 25, 2021, 7:00 PM PST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2021, 11:43 AM PST (19:43 UTC)
- In effect from
- Dec 25, 2021, 7:00 PM PST
- Expired
- Dec 26, 2021, 4:00 PM PST
- In force
- 21 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS45 KMSO 251943 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1243 PM MST Sat Dec 25 2021 MTZ001-261945- /O.UPG.KMSO.WS.A.0011.211226T1200Z-211227T0600Z/ /O.NEW.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Kootenai/Cabinet Region- 1243 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Wind chill as cold as 25 below zero. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish, Yaak. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-261945- /O.UPG.KMSO.WS.A.0011.211226T1200Z-211227T0600Z/ /O.NEW.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Flathead/Mission Valleys- 1243 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Wind chill as cold as 20 below zero. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 10 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-261945- /O.UPG.KMSO.WS.A.0011.211226T1200Z-211227T0600Z/ /O.NEW.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Butte/Blackfoot Region- 1243 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Wind chill as cold as 10 below zero. * WHERE...Butte, Georgetown Lake, Ovando, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 10 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-261945- /O.NEW.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Lower Clark Fork Region- 1243 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, with 3 to 5 inches for Lookout Pass. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-261945- /O.NEW.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Potomac/Seeley Lake Region- 1243 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. Wind chill as cold as 5 below zero. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 5 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ002-261800- /O.CON.KMSO.WW.Y.0078.000000T0000Z-211226T0000Z/ /O.CON.KMSO.WC.Y.0004.211226T0000Z-211226T1800Z/ West Glacier Region- 1243 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST SUNDAY... * WHAT...For the Winter Weather Advisory, snow. Additional snow accumulations of 1 to 3 inches. For the Wind Chill Advisory, very cold wind chills expected. Wind chills as low as 30 below zero. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...For the Winter Weather Advisory, until 5 PM MST this afternoon. For the Wind Chill Advisory, from 5 PM this afternoon to 11 AM MST Sunday. * IMPACTS...Travel could be affected. The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
384 WWUS45 KMSO 260048 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 548 PM MST Sat Dec 25 2021 MTZ002-270100- /O.UPG.KMSO.WC.Y.0004.000000T0000Z-211226T1800Z/ /O.NEW.KMSO.WC.W.0002.211226T0048Z-211227T1200Z/ West Glacier Region- 548 PM MST Sat Dec 25 2021 ...WIND CHILL WARNING IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 46 below zero between West Glacier and Marias Pass. Wind chills as low as 35 below zero at Bad Rock Canyon. Periods of light to moderate snow expected through Sunday combined with wind gusts to 40 mph will create blowing and drifting snow at times. * WHERE...Bad Rock Canyon, Essex, and Marias Pass. * WHEN...Until 5 AM MST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Blowing snow will reduce visibility to less than one mile at times. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ006-261800- /O.EXB.KMSO.WW.Y.0079.211226T0800Z-211226T1800Z/ Bitterroot/Sapphire Mountains- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 11 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 2 inches. * WHERE...Bitterroot/Sapphire Mountains. * WHEN...From 1 AM to 11 AM MST Sunday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ005-006-261800- /O.EXB.KMSO.WW.Y.0079.211226T0800Z-211226T1800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 448 PM PST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...From midnight tonight to 10 AM PST Sunday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ009-010-261800- /O.EXB.KMSO.WW.Y.0079.211226T0300Z-211226T1800Z/ Western Lemhi County-Eastern Lemhi County- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to two inches. * WHERE...Shoup, Bannock Pass, Highway 28 Tendoy to Lone Pine, Highway 93 Lost Trail Pass to Gibbonsville, Lemhi Pass, and Salmon. * WHEN...Until 11 AM MST Sunday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ001-270000- /O.EXT.KMSO.WW.Y.0079.211226T0900Z-211227T0000Z/ Kootenai/Cabinet Region- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 2 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Increasing northeast winds between 12 and 18 mph with gusts to 28 mph on US-2 between Happy's Inn and Kila will create localized blowing and drifting snow with low visibility. Wind chill as cold as 25 below zero. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish, Yaak. * WHEN...From 2 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-270000- /O.EXT.KMSO.WW.Y.0079.211226T1100Z-211227T0000Z/ Flathead/Mission Valleys- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Increasing north to east winds between 15 and 25 mph with gusts to 35 mph overnight. This could lead to localized blowing and drifting snow in the Flathead Valley, around Flathead Lake and on Highway 28 near Hot Springs. Wind chill as cold as 25 below zero. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 4 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 25 below zero cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-270000- /O.CON.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Lower Clark Fork Region- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, with 3 to 5 inches for Lookout Pass. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-270000- /O.CON.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Butte/Blackfoot Region- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. East winds between 15 and 30 mph will create localized blowing and drifting snow with low visibility along Highways 200 and 12. Wind chill as cold as 30 below zero in Helmville and MacDonald Pass, to 20 below zero elsewhere. * WHERE...Butte, Georgetown Lake, Ovando, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-270000- /O.CON.KMSO.WW.Y.0079.211226T1200Z-211227T0000Z/ Potomac/Seeley Lake Region- 548 PM MST Sat Dec 25 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. East winds between 10 and 20 mph with gusts to 30 mph along Highway 200 near and east of Clearwater Junction will create localized blowing and drifting snow and low visibility at times. Wind chill as cold as 15 below zero. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
890 WWUS45 KMSO 261818 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 1118 AM MST Sun Dec 26 2021 IDZ005-006-009-010-MTZ006-261930- /O.EXP.KMSO.WW.Y.0079.000000T0000Z-211226T1800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- Western Lemhi County-Eastern Lemhi County- Bitterroot/Sapphire Mountains- 1118 AM MST Sun Dec 26 2021 /1018 AM PST Sun Dec 26 2021/ ...WINTER WEATHER ADVISORY HAS EXPIRED... Light snow is expected to continue throughout the afternoon. $$ MTZ002-271200- /O.CON.KMSO.WC.W.0002.000000T0000Z-211227T1200Z/ West Glacier Region- 1118 AM MST Sun Dec 26 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 46 below zero between West Glacier and Marias Pass. Wind chills as low as 35 below zero at Bad Rock Canyon. Periods of light to moderate snow expected through Sunday combined with wind gusts to 40 mph will create blowing and drifting snow at times. * WHERE...Bad Rock Canyon, Essex, and Marias Pass. * WHEN...Until 5 AM MST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Blowing snow will reduce visibility to less than one mile at times. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ MTZ001-270000- /O.CON.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Kootenai/Cabinet Region- 1118 AM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches. Increasing northeast winds between 12 and 18 mph with gusts to 28 mph on US-2 between Happy's Inn and Kila will create localized blowing and drifting snow with low visibility. Wind chill as cold as 25 below zero. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish, Yaak. * WHEN...From 2 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ003-270000- /O.CON.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Flathead/Mission Valleys- 1118 AM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. Increasing north to east winds between 15 and 25 mph with gusts to 35 mph overnight. This could lead to localized blowing and drifting snow in the Flathead Valley, around Flathead Lake and on Highway 28 near Hot Springs. Wind chill as cold as 25 below zero. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...From 4 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 25 below zero cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ004-270000- /O.CON.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Lower Clark Fork Region- 1118 AM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches, with 3 to 5 inches for Lookout Pass. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ007-270000- /O.CON.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Butte/Blackfoot Region- 1118 AM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. East winds between 15 and 30 mph will create localized blowing and drifting snow with low visibility along Highways 200 and 12. Wind chill as cold as 30 below zero in Helmville and MacDonald Pass, to 20 below zero elsewhere. * WHERE...Butte, Georgetown Lake, Ovando, Highway 12 Garrison to Elliston, Homestake Pass, and MacDonald Pass. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 30 below zero could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MTZ043-270000- /O.CON.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Potomac/Seeley Lake Region- 1118 AM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches. East winds between 10 and 20 mph with gusts to 30 mph along Highway 200 near and east of Clearwater Junction will create localized blowing and drifting snow and low visibility at times. Wind chill as cold as 15 below zero. * WHERE...Highway 200 Bonner to Greenough, Highway 83 Seeley Lake to Condon, and I-90 East Missoula to Bearmouth. * WHEN...From 5 AM to 5 PM MST Sunday. * IMPACTS...Travel could be affected. The cold wind chills as low as 15 below zero could result in hypothermia if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
089 WWUS45 KMSO 270000 WSWMSO URGENT - WINTER WEATHER MESSAGE National Weather Service Missoula MT 500 PM MST Sun Dec 26 2021 MTZ001-270100- /O.EXP.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Kootenai/Cabinet Region- 500 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... A few snow showers may persist through 8pm. $$ MTZ003-270100- /O.EXP.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Flathead/Mission Valleys- 500 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... A few remaining showers will continue through 8pm. $$ MTZ004-270100- /O.EXP.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Lower Clark Fork Region- 500 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... $$ MTZ007-270100- /O.EXP.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Butte/Blackfoot Region- 500 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... $$ MTZ043-270100- /O.EXP.KMSO.WW.Y.0079.000000T0000Z-211227T0000Z/ Potomac/Seeley Lake Region- 500 PM MST Sun Dec 26 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... $$ MTZ002-271200- /O.CON.KMSO.WC.W.0002.000000T0000Z-211227T1200Z/ West Glacier Region- 500 PM MST Sun Dec 26 2021 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 46 below zero between West Glacier and Marias Pass. Wind chills as low as 35 below zero at Bad Rock Canyon. Periods of light to moderate snow expected through Sunday combined with wind gusts to 40 mph will create blowing and drifting snow at times. * WHERE...Bad Rock Canyon, Essex, and Marias Pass. * WHEN...Until 5 AM MST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Blowing snow will reduce visibility to less than one mile at times. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this winter weather advisory went out at Dec 25, 1:59 AM PST, 9 hours 44 minutes earlier.
Area forecast discussion, Dec 25, 1:59 AM PST, 9 hours 44 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
259 AM MST Sat Dec 25 2021
.DISCUSSION...Surface observations show a shallow arctic frontal
boundary has pushed across the West Glacier region into the
Flathead valley this morning. Radar and area road webcams this
morning show widespread snow shower activity across western
Montana. Snow shower activity will focus across northwest Montana
this afternoon and evening with the passage of an upper level
trough. Accumulating snow will focus across the Kootenai/Cabinet
and West Glacier regions and across the Flathead Valley. A winter
storm warning remains in effect for the West Glacier region
through 1100 am MST this morning, where confidence is high for
periods of heavy snow as the arctic front interacts with pacific
moisture.
Model guidance has come into better agreement with the timing and
progression of the arctic front on Sunday. A broad surface low
will move into eastern Washington early Sunday morning, allowing
for arctic air to track south and west into northwest Montana. The
surface low will track across central Idaho, close to the I-90
corridor Sunday afternoon and evening, with the arctic front
reaching at least the Mission Valley and into the Potomac/Seeley
Lake region. A shortwave trough within southwesterly flow will
feed pacific moisture across the arctic boundary, potentially
leading to a period of difficult travel across portions of west-
central and northwest Montana. Therefore, a winter storm watch
remains in effect for the Kootenai/Cabinet region, the
Flathead/Mission valleys, and for the Butte/Blackfoot region.
The I-90 corridor around Missoula is a difficult area to assess
potential impacts Sunday afternoon and evening. Guidance is
struggling with the timing of the arctic boundary (Sunday morning
vs Sunday evening). If the boundary moves into Missoula Sunday
morning, a higher impact event is possible as pacific moisture
surges would lead to periods of moderate to heavy snowfall. This
scenario will be monitored closely.
The low pressure center will track into Wyoming and northern Utah
by Monday morning, drawing arctic air across the entire area.
Widespread snow will taper off by Monday morning, with scattered
snow showers continuing across north central Idaho. Model guidance
has trended away from worst-case scenario temperature
expectations the last few days. Nonetheless, the air mass will
still support low temperatures in the single digits across north
central Idaho and below zero readings across western Montana. The
primary reason for this trend towards less extreme temperatures
is due to a series of pacific waves which bring additional
periods of snowfall Wednesday into Friday next week. /Lukinbeal
&&
.AVIATION...Widespread terrain obscurations are expected with area
clouds and snow shower activity across the Northern Rockies
airspace for the foreseeable future. The bulk of accumulating snow
through 26/1200z is expected across northwest Montana and
Clearwater Mountains. A shallow arctic front has pushed across
Glacier Park region and into the Flathead valley as of 25/0800z.
Northeast winds will likely continue at KGPI through the day;
however, there is a chance for a southerly wind shift between
25/1500z and 26/0000z. Elsewhere, south to southwesterly breezes
will develop during after 25/1800z with gusts up to 15 knots.
/Lukinbeal
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Watch from late tonight through Sunday evening
Butte/Blackfoot Region.
Winter Weather Advisory until 11 AM MST this morning Lower Clark
Fork Region.
Winter Storm Watch from late tonight through Sunday evening
Flathead/Mission Valleys.
Winter Storm Warning until 11 AM MST this morning West Glacier
Region.
Winter Weather Advisory until 11 AM MST this morning
Kootenai/Cabinet Region.
Winter Storm Watch from late tonight through Sunday evening
Kootenai/Cabinet Region.
ID...None.
&&In the hours before
Local storm report, Dec 25, 7:56 AM PST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
856 AM MST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 3 ESE TUSCOR 47.89N 115.64W
12/25/2021 M2.8 INCH SANDERS MT COCORAHS
COCORAHS STATION MT-SN-6 TROUT CREEK 4.0
NNW.
&&
JMLocal storm report, Dec 25, 7:57 AM PST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
857 AM MST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM SNOW 10 SSE OROGRANDE 45.57N 115.45W
12/25/2021 M3.6 INCH IDAHO ID CO-OP OBSERVER
CO-OP OBSERVER STATION DXEI1 DIXIE 1 N.
&&
JMLocal storm report, Dec 25, 8:55 AM PST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
955 AM MST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM SNOW 8 N FINLEY POINT 47.85N 114.04W
12/25/2021 M0.5 INCH LAKE MT TRAINED SPOTTER
SNOW OCCURRENCE WITHIN AN HOUR OF DAILY
MORNING REPORT.
&&
DEZLocal storm report, Dec 25, 8:56 AM PST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
956 AM MST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM SNOW 2 WNW BELKNAP 47.67N 115.44W
12/25/2021 M4.5 INCH SANDERS MT TRAINED SPOTTER
OVERNIGHT TOTAL. 15 INCHES ON THE GROUND.
&&
DEZLocal storm report, Dec 25, 9:05 AM PST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1005 AM MST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM SNOW 4 WNW WEST VALLEY 46.17N 113.10W
12/25/2021 M1.2 INCH DEER LODGE MT TRAINED SPOTTER
24-HOUR TOTAL. 0.08 INCHES SNOW WATER
EQUIVALENT.
&&
DEZLocal storm report, Dec 25, 10:03 AM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
1103 AM MST SAT DEC 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 6 N WHITEFISH 48.50N 114.34W
12/25/2021 M7.0 INCH FLATHEAD MT MESONET
MESONET STATION BIGMS 6.3 N WHITEFISH (GNP).
&&
JMThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:39 PM PST | Snow Squall Warning | MSO | Mineral | 81 min |
| Dec 25, 7:23 AM PST | Special Weather Statement | MSO | Missoula | 52 min |
| Dec 25, 10:00 AM PST | Wind Chill Advisory | MSO | Flathead, Lake | 7 hr |
| Dec 25, 10:00 AM PST | Winter Weather Advisory | MSO | Flathead, Lake | 6 hr |
Nearby
Winter Weather Advisories in Montana, 2021Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.